MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA2-03-06
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025 a 3mm x 6mm amplatzer duct occluder ii was selected for implant using a non-abbott delivery sheath.During the procedure the occluder took on a cobra shape.Multiple attempts were made to re-deploy the occluder, however the unusual shape maintained.The occluder was not released from the delivery cable.The occluder was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery system.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.It was indicated that the multiple attempts were made to re-deploy the occluder, however the unusual shape maintained.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of device deformity was reported.The investigation at abbott found that there were no visible anomalies noted, including no device deformation.The state of the returned component, due to the fracture damage, functional testing was precluded.The device was sent to science & technology lab (s&t) for further analysis, and it was found that a single long wire from the distal disk and a red polymeric fiber from the proximal joint with sharp bends in the wire.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Information from field indicated that multiple attempts were made to re-deploy the occluder.The root cause of the damaged wires could not be conclusively determined, however is consistent with forceful attempt to retract the device.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.The cause of reported deformation could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: type of investigation: 4113.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 3mm x 6mm amplatzer duct occluder ii was selected for implant using a non-abbott delivery sheath to treat a patent ductus arteriosus (pda).During the procedure the occluder took on a cobra shape.Multiple attempts were made to re-deploy the occluder, however the unusual shape maintained.The occluder was not released from the delivery cable.The occluder was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery system.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21988188
Report Number2135147-2025-02424
Device Sequence Number4477990
Product Code MAE
UDI-Device Identifier00811806011189
UDI-Public(01)00811806011189(17)250430(10)7504560
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number9-PDA2-03-06
Device Catalogue Number9-PDA2-03-06
Device Lot Number7504560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/11/2025
10/13/2025
01/23/2026
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date08/19/2025
11/04/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MULLIN'S SHEATH
Patient SexUnknown